My doctor injected 25 units of botox on each side of my jawline. Instead of lifting and producing more triangulation, it caused my face to look elongated and my lower face, droopy. My face shape was already oval prior to injection. Is there anything that can be done to correct this?
Botox Injection Along the Jawline Elongated my Face - What Can Be Done to Fix This?
Doctor Answers 4
Botox to the masseters
Depending on injection technique and unit amount, this determines the type of results you may or may not see. If you don't like the results, visit your provider and discuss expectations - also realizing your treatment will wear off.
Have a question? Ask a doctor
Botox injection elongated my face
Injecting Botox is an art, and it's an off-label usage along the jawline, which means there can be more derivation in how this area is treated. 25 units along each side is pretty standard, but the actual points of injection also matter. There is nothing that can be done at this point, but just know that Botox lasts about 3-4 months and after that point, your facial shape will return.
Botox for Jawline
Botox cosmetic is intended for use on the upper third of the face (crow's feet, horizontal forehead lines, 11's). Thus, injecting the masseter muscles is a less resolved procedure. There is nothing to be done but wait the 3 to 4 months it will take to wear off.
You might also like...
Just let the BOTOX wear off.
The elongated face is from atrophy of the masseter muscle. This by the way is precisely what the treatment is suppose to do. THe BT puts the muscle at rest and cause a temporary loss of muscle volume. The treatment generally provides a subtle narrowing of the face and is used in individuals with wide faces caused by hypertrophy of the masseter muscles. In time as the treatment wears off, the facial volume returns.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.